Alert archive / Texas / High Wind Warnings in 2019
High Wind Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Feb 8, 2019, 6:10 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2019, 6:10 AM CST (12:10 UTC)
- Expired
- Feb 8, 2019, 12:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
128 WWUS74 KMAF 081210 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 610 AM CST Fri Feb 8 2019 ...HIGH WIND WARNING GUADALUPE PASS THIS MORNING... .A strong cold front moving through the area this morning has resulted in high wind through the Guadalupe Pass. As the pressure gradient relaxes this afternoon wind speeds will decrease. TXZ258-081800- /O.NEW.KMAF.HW.W.0010.190208T1210Z-190208T1800Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 510 AM MST Fri Feb 8 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect until 11 AM MST this morning. * TIMING...Now through 11 am MST. * WINDS...Northeast wind of 35 to 45 mph with gusts to 60 mph. * IMPACTS...Motorists should exercise extreme caution while driving in the high wind warning area. be alert to sudden gusts of wind that may cause you to lose control of your vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 8, 5:15 AM CST, 55 minutes earlier.
Area forecast discussion, Feb 8, 5:15 AM CST, 55 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 515 AM CST Fri Feb 8 2019 .AVIATION... 12Z TAF issuance Northeast winds will become breezy late this morning behind the strong cold front that moved through Thursday. Mid level clouds will also increase but remain VFR. && .PREV DISCUSSION... /issued 420 AM CST Fri Feb 8 2019/ DISCUSSION... Upper low off the CA coast will weaken as it moves ashore putting the region into SW flow aloft. A secondary low will follow it down the NW coast Saturday develop into a long wave trough that will reach the Rockies Monday. High pressure builds in behind it. A cold front moved through the area last night bringing much colder air to the region. Morning temps were already in the teens and 20s... as of 10z Tatum has already reached 13 degrees. Temperatures will be unseasonably cold today as cold air advection... an easterly wind... and ample cloud cover combine to keep temps down. Highs today will generally be in the 30s and 40s with some 50s along the Rio Grande. Not much warming Saturday but readings return to near normal by Sunday. Highs in the 60s and 70s expected next week. Guidance pointing to a possible high wind event through GDP this morning but pressure gradient not strong and wind speeds across the plains have not been strong either. Therefore will not issue a warning but speeds could approach criteria. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 39 22 42 33 / 0 0 0 0 Carlsbad 42 22 44 27 / 0 0 0 0 Dryden 44 29 47 34 / 0 0 0 0 Fort Stockton 42 26 48 36 / 0 0 0 0 Guadalupe Pass 34 20 44 38 / 0 0 0 0 Hobbs 38 21 42 29 / 0 0 0 0 Marfa 43 19 53 28 / 0 0 0 0 Midland Intl Airport 40 24 45 34 / 0 0 0 0 Odessa 40 22 45 35 / 0 0 0 0 Wink 42 25 47 31 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 29/99/
Hazardous weather outlook, Feb 8, 6:07 AM CST, 3 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 607 AM CST Fri Feb 8 2019 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091215- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 607 AM CST Fri Feb 8 2019 /507 AM MST Fri Feb 8 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Strong northeast winds will continue this morning through Guadalupe Pass behind a cold front. A High Wind Warning is in effect. Winds will diminish this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
High Wind Warnings in Texas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.